«

»

Aug
22

In the ER

Nurse Teeny was humbled to realize just how crappy it feels to be treated like trash by health care providers.

After yet another refractory migraine that sent me home in the middle of a shift and couldn’t be touched by even my prescription Midrin, I desperately made a trip to my local Emergency Department. My appointment with the new neurologist isn’t until next week and the old neurologist is a 4-hour drive away. Although it was a last resort move, a 4-day headache that was interfering with my life was reason enough to withstand the long wait times.

They “fast tracked” me to their urgent care ER. Since I already had a history of migraines, apparently they didn’t need to do any diagnostic tests. The good news was, I was seen quicker. The bad news? The rest of the visit went like this…

When the a-hole doctor walked into the room, he took one look at S and said “And you are?” Didn’t bother to introduce himself or politely confirm whether it was appropriate for S to be in the room.

He then proceeded with a barrage of questions, dismissing my concerns about the new onset of blurry vision in my right eye (which I’ve never had before) as “not unusual for migraines” and lecturing me about the fact that I didn’t yet have a PCP in the area.

When I asked him for a short-term refill on my Midrin, to help me survive untilĀ  my neurologist appointment the next week, he said “I guess I can do Midrin but I can’t do narcotics.” Excuse me, but I never asked for narcotics! Apparently I was now a drug seeker. That was the last I saw of him for the rest of my visit.

The treatment plan turned out to be an IM shot of Dilaudid and sublingual Zofran. Wham bam, thank you ma’am. 20 minutes later I was high as a kite, my systolic BP had dropped by 20 mm Hg, and I was dizzy/nauseous. But my headache was gone, so I guess mission accomplished? Regardless, they were pushing me out the door. Treat and street, indeed.

I spent the next six hours dry heaving. When I woke up the next morning, the drugs had worn off and my headache was back.

When I was lucid enough to look at my discharge instructions, I noticed that they said I should “continue taking my metoprolol 100 mg”. Actually, doctor, that was Topamax 100 mg.

Seriously.

Related Posts Plugin for WordPress, Blogger...